Alert archive / Arkansas / Tornado Warnings in 2019
Tornado Warning 82, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Oct 20, 2019, 11:59 PM CDT for Howard County, Sevier County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 20, 2019, 11:59 PM CDT (04:59 UTC)
- Expired
- Oct 21, 2019, 12:26 AM CDT
- In force
- 27 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Howard County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 121 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 20, 7:01 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.0 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1355 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.4
The text
As transmitted.
369
WFUS54 KSHV 210459
TORSHV
ARC061-133-210545-
/O.NEW.KSHV.TO.W.0082.191021T0459Z-191021T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
1159 PM CDT Sun Oct 20 2019
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
North central Sevier County in southwestern Arkansas...
Northern Howard County in southwestern Arkansas...
* Until 1245 AM CDT.
* At 1159 PM CDT, a severe thunderstorm capable of producing a
tornado was located over Gillham, or 6 miles northeast of De
Queen, moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Umpire and Athens around 1225 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Lebanon, Geneva and Burg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3427 9394 3426 9392 3419 9392 3419 9389
3400 9426 3416 9440 3419 9435 3419 9424
3427 9424 3435 9413 3435 9394
TIME...MOT...LOC 0459Z 237DEG 33KT 3413 9430
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
151 follow-up statement
326
WWUS54 KSHV 210526
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1226 AM CDT Mon Oct 21 2019
ARC061-133-210535-
/O.CAN.KSHV.TO.W.0082.000000T0000Z-191021T0545Z/
Sevier AR-Howard AR-
1226 AM CDT Mon Oct 21 2019
...THE TORNADO WARNING FOR NORTH CENTRAL SEVIER AND NORTHERN HOWARD
COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 AM CDT for southwestern
Arkansas.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Shreveport.
Remember, a Severe Thunderstorm Warning still remains in effect for
Eastern Howard and Eastern Sevier Counties until 1 AM.
LAT...LON 3427 9394 3426 9392 3419 9392 3419 9389
3400 9426 3416 9440 3419 9435 3419 9424
3427 9424 3435 9413 3435 9394
TIME...MOT...LOC 0523Z 237DEG 33KT 3426 9405
$$
15What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Oct 20, 10:08 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Oct 20, 10:08 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 1008 PM CDT Sun Oct 20 2019 .UPDATE... Supercells have diminished in intensity across the CWA for now. However, intense convection over the Dallas/Fort Worth Metroplex along a dry line will continue eastwards towards our area over the next several hours. The environment continues to be very conducive for tornadic activity over East Texas. Mesoanalysis indicates CAPE values well over 1000 J/kg are in place across the eastern half of the area. In addition, vertical shear profiles, especially shear in the 0-1 km has increased over East Texas in the last couple of hours as the surface low over Oklahoma moves east. 0-1 km SRH values have increased to over 400 m2/s2. No modifications are currently planned to Tornado Watch 676. Farther to the northwest, the much anticipated QLCS is quickly developing over Central Oklahoma and Western North Texas. The QLCS will likely bring more severe weather during the early morning hours. CN && .PREV DISCUSSION... /issued 758 PM CDT Sun Oct 20 2019/ UPDATE... See below for 21/00z Aviation Discussion. An isolated supercell has developed over East Texas in an area of 0-1 km SRH of about 200 m2/s2. Latest mesoanalysis combined with the 00z SHV raob indicates the low-level shear decreases somewhat with eastward extent. However, a tornado threat will likely persist with this storm. Additional convection is likely, especially after midnight, as the much-advertised QLCS develops over Oklahoma and Texas. Text products have been updated to reflect the issuance of Tornado Watch 676 through 07z and for an update to PoP grids through 03z based on latest radar trends. CN AVIATION... For the 21/00z TAFs, isolated strong to severe convection will continue along the Interstate 20 corridor of Louisiana and East Texas early in the period, but this activity should diminish by 21/06z. A line of strong to severe thunderstorms should begin moving from northwest to southeast across the area just after 21/06z ahead of a cold front. All TAF sites will be affected by the line of storms. By 21/12z, the leading edge of the storms should be near a line from KELD, to KSHV, to near KLFK. Variable visibilities and ceilings will likely lead to a mix of flight conditions between MVFR and LIFR while the storms are ongoing. Behind the storms, skies should rapidly clear as northwesterly winds usher considerable drier air into the region. VFR conditions should return to all TAF sites by the end of the period. CN PREV DISCUSSION... /issued 406 PM CDT Sun Oct 20 2019/ SHORT TERM.../Tonight through Monday Night/ Despite an abundance of low clouds and patchy fog this morning, temperatures have climbed well into the 80s this afternoon. Some areas along and south of I-20 have even managed the upper 80s for highs as a warm front has shifted north today. In addition, dew points have also surged into the lower 70s across much of these same areas. This is all occurring ahead of a cold front which is primed to move into our NW zones around midnight and quickly shift SE across the region overnight through Monday morning, setting the stage for a potential severe weather event across our entire four-state region. Although low-level instability may initially decrease slightly after sunset, expect it to increase once again with the approaching cold front as MUCAPE values spike toward the 2000-2500 J/kg range overnight and perhaps a bit higher in some locations. Add in the increasing low-level jet in the range of 50-60 kts and veering wind profiles with increasing wind shear, a very robust line of convection will develop and spread SE toward the I-30 corridor where an Enhanced Risk of severe weather is noted in the SPC Day 1 Outlook. This line will continue on to the SE across the remainder of the region with a primary damaging wind threat coupled with the lower threats of large hail and isolated tornadoes, which would likely be embedded within the evolving QLCS. Rainfall amounts will average near an inch across the region with isolated higher amounts possible over the next 24 hours. The line of convection should exit the region by early to mid afternoon on Monday with cooler and drier spilling south across the region. Highs on Monday afternoon will range through the 70s while overnight lows will fall into the 40s to near 50 degrees in wake of the cold front on Monday night under clear skies and light NW winds. /19/ LONG TERM.../Tuesday through Sunday Night/ A departing trough of low pressure extending from the Great Lakes into the Lower Miss Valley on Tuesday will result in milder temperatures and drier conditions through at least Wednesday. By Thursday, the westerlies will remain rather active as yet another trough of low pressure moves out of the Intermountain West and into the Great Plains. Low level moisture should increase quickly Wed Night into Thu with perhaps some diurnally driven isolated to scattered convection possible across our western half on Thursday and then chance pops areawide Thu Night into Friday. There continues to be considerable discrepancies concerning how this late week trough will evolve with the ECMWF/Canadian solutions suggesting the base of the trough will cut itself off from the westerlies on Friday in the lee of the Southern Rockies while the more progressive GFS suggests the trough will be much more open and quickly brings an end to the rainfall across our area on Friday. The differing solutions remain dug-in in regards to the above features so tried to blend the varying solutions which would result in rain chances lingering at least into the first half of Saturday. Regardless, look for much cooler conditions with a frontal passage sometime late Thursday or Friday with a cool upcoming and possible wet first half of next weekend. 13 && .PRELIMINARY POINT TEMPS/POPS... SHV 69 77 50 74 / 80 80 0 0 MLU 71 77 50 74 / 30 90 10 0 DEQ 60 73 41 72 / 90 20 0 0 TXK 64 73 46 72 / 90 50 0 0 ELD 68 76 46 72 / 70 80 0 0 TYR 63 74 48 74 / 90 40 0 0 GGG 66 74 47 73 / 80 50 0 0 LFK 71 78 50 77 / 70 80 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 09/15
Hazardous weather outlook, Oct 20, 8:03 PM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 803 PM CDT Sun Oct 20 2019 ARZ050-051-059>061-070>072-LAZ001>004-010-OKZ077-TXZ096-097- 108>112-124>126-136>138-150-151-211100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Caddo-Bossier-Webster-Claiborne-De Soto-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Rusk-Panola- 803 PM CDT Sun Oct 20 2019 This Hazardous Weather Outlook is for portions of southwest Arkansas, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...Tonight... ...TORNADO WATCH 676 IS IN EFFECT UNTIL 2 AM CDT MONDAY MORNING... Isolated to widely scattered strong to severe thunderstorms will be possible this evening and tonight. A line of strong to severe thunderstorms will develop tonight and move southeast into the Middle Red River Valley of Northeast Texas, Southeast Oklahoma and Southwest Arkansas. This line will continue southeast and may move into Northwest Louisiana just before sunrise Monday morning. Tornadoes, damaging straight-line winds, and large hail will be possible. Locally heavy rainfall could also result in a flash flooding after midnight across the Southeast Oklahoma, Southwest Arkansas, and the northern third of Northeast Texas. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Strong to severe thunderstorms will remain possible over Arkansas and South Central Louisiana until around noon Monday. Isolated tornadoes, damaging straight-line winds, and small hail will remain possible. The severe weather threat will diminish from northwest to southeast. Additional strong thunderstorms will be possible across the region late Thursday or Friday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed late tonight and and into Monday morning. ARZ073-LAZ005-006-011>014-017>022-TXZ149-152-153-165>167-211100- Union-Lincoln-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-Cherokee-Nacogdoches- Shelby-Angelina-San Augustine- 803 PM CDT Sun Oct 20 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Tonight... Isolated to widely scattered showers and thunderstorms will be possible across the region late this afternoon into the overnight hours. No severe weather is expected through tonight at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered to numerous showers and thunderstorms will become likely Monday across the region with some of these storms possibly containing large hail and damaging thunderstorm wind gusts. An isolated tornado cannot be ruled out. This activity should move south and east of the region late Monday afternoon or Monday Evening. Additional strong thunderstorms will be possible across the region sometime late Thursday or Friday of the upcoming work week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be needed tonight but will likely become needed on Monday. 09
In the hours before
Special weather statement, Oct 20, 9:56 PM CDT, 2 hours 3 minutes before
Special Weather Statement National Weather Service Shreveport LA 956 PM CDT Sun Oct 20 2019 ARZ070-071-LAZ001-002-210345- Lafayette AR-Miller AR-Bossier LA-Caddo LA- 956 PM CDT Sun Oct 20 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MILLER AND SOUTHWESTERN LAFAYETTE COUNTIES...NORTHWESTERN CADDO AND NORTHWESTERN BOSSIER PARISHES UNTIL 1045 PM CDT... At 955 PM CDT, Doppler radar was tracking a strong thunderstorm over McLeod, or 12 miles southeast of Atlanta, moving northeast at 40 mph. Half inch to penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bradley, Rodessa, Ida, Canfield, State Line, Canale, Pleasant Valley, Gin City and Kiblah. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 200 AM CDT for southwestern Arkansas...and northwestern Louisiana. LAT...LON 3302 9351 3289 9404 3306 9404 3326 9364 TIME...MOT...LOC 0255Z 244DEG 34KT 3296 9406 15
Local storm report, Oct 20, 10:09 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1009 PM CDT SUN OCT 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND DMG 1 ENE SHREVEPORT 32.47N 93.79W
10/20/2019 CADDO LA FIRE DEPT/RESCUE
TREE FELL ON HOUSE AND DISPLACED RESIDENTS.
&&
ASLocal storm report, Oct 20, 10:24 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 PM CDT SUN OCT 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 10 SW HENDERSON 32.05N 94.92W
10/20/2019 E1.00 INCH RUSK TX BROADCAST MEDIA
A VIDEO WAS POSTED TO FACEBOOK OF PENNY TO
QUARTER SIZE HAIL THAT FELL NEAR THE
INTERSECTION OF HIGHWAY 79 AND 42 IN
SOUTHWEST RUSK COUNTY.
&&
15Local storm report, Oct 20, 10:27 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1027 PM CDT SUN OCT 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 1 S HENDERSON 32.14N 94.80W
10/20/2019 E0.75 INCH RUSK TX BROADCAST MEDIA
A PICTURE WAS POSTED TO FACEBOOK OF PENNY
SIZE HAIL THAT FELL IN HENDERSON.
&&
15Special weather statement, Oct 20, 10:41 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1041 PM CDT Sun Oct 20 2019
OKZ077-TXZ096-210430-
McCurtain OK-Red River TX-
1041 PM CDT Sun Oct 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MCCURTAIN AND NORTHERN
RED RIVER COUNTIES UNTIL 1130 PM CDT...
At 1041 PM CDT, Doppler radar was tracking a strong thunderstorm
near Bagwell, or 13 miles west of Clarksville, moving northeast at
60 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clarksville, Idabel, Broken Bow, Bagwell, Manchester, Detroit,
Haworth, Garvin, Eagletown, Moon, Cerrogordo, Goodwater, Shinewell,
Woodland, Redland, Kanawha, America, Kiomatia, Oak Hill and Bokhoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 200 AM CDT for southeastern
Oklahoma...and northeastern Texas.
LAT...LON 3385 9531 3419 9448 3381 9449 3353 9530
3364 9531
TIME...MOT...LOC 0340Z 241DEG 52KT 3368 9527
15Local storm report, Oct 20, 11:47 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 PM CDT SUN OCT 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 PM TSTM WND GST 7 S DETROIT 33.56N 95.29W
10/20/2019 M60 MPH RED RIVER TX PUBLIC
&&
BBThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 9:56 PM CDT | Special Weather Statement | SHV | Lafayette | 49 min |
| Oct 20, 11:16 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 59 min |
| Oct 21, 12:03 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 57 min |
| Oct 21, 1:45 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 60 min |
| Oct 21, 2:39 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Miller, Nevada, Sevier | 66 min |
| Oct 21, 3:30 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Miller | 60 min |
| Oct 21, 4:07 AM CDT | Special Weather Statement | SHV | Nevada | 23 min |
| Oct 21, 4:24 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Union | 66 min |
Nearby
Tornado Warnings in Arkansas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.